Document Type : Original Article


Department of pure Mathematics, Faculty of Mathematical Sciences, University of Guilan, Rasht, Iran


In this paper, we study the number of solutions of commutator equation [x^{n},y]=g

in two classes of finite groups. For $g in G$ we consider $ rho^{n}_g(G)={(x,y)| x,yin G, [x^{n},y]=g}$ . Then the probability that the commutator equation [x^{n},y]=g has a solution in a finite group $G$, written , $P^{n}_g(G)$ is equal to $frac{|rho^{n}_{g}(G)|}{|G|^2}$ . By using the numerical solutions of the equation $xy - zu equiv t(bmod~n)$ we derive formulas for calculating the probability of $P^{n}_g(G)$, for some finite groups $G$ .


[1] Doostie, H., Hashemi, M. (2006. ).“Fibonacci lenghts involving the Wall number K(n) ”, J. Appl. Math. Computing, Vol. 20, pp. 171– 180.
[2] The GAP Group, GAP,( 2020).  “Groups, Algorithms and Programming”, Version 4.1.10,
[3] Gustafson, W. H. (1973). “What is the probability that two group elements commute?”,Amer Math. Monthly, Vol. 80, pp. 1031–1034.
[4] Hashemi, M. (2015 ).“The commutative degree on 2-generated groups with nilpotency class 2”, Ars Combin, Vol. 122, pp. 149– 159.
[5] Hashemi, M., Pirzadeh, M., and Gorjian, S. A., “The probability that the commutator equation [x,y]=g has solution in a finite group”, Journal of Algebra and Related Topics, Vol. 7, No. 2, pp. 47–61, 2020.
[6] Pournaki, M. R., Sobhani, R (2008 ).  “Probability that the commutator of two group elements is equal to a given element”, J. Pure and Applied Algebra, Vol. 212, pp. 727–734.
[7]  Johnson, D. L. Presentations of Groups  (1997). Cambridge University Press.